Alert archive / Nebraska / River Flood Warnings in 2018

River Flood Warning 1, NWS Goodland, KS

July 17, 2018Hitchcock County, Nebraska

NWS Goodland, KS issued this river flood warning at Jul 17, 2018, 11:28 AM CDT for Hitchcock County, Nebraska. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jul 17, 2018, 11:28 AM CDT (16:28 UTC)
Expired
Jul 17, 2018, 6:04 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
Minor

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frenchman Creek at Culbertson (CULN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06835500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

306 
WGUS43 KGLD 171628
FLWGLD


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Goodland Ks
1028 AM MDT Tue Jul 17 2018

...The National Weather Service in Goodland, KS has issued a flood 
warning for the following rivers...

  Frenchman Creek Near Culbertson affecting Hitchcock County. 

[begin basis section with a dot] 
. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas...as the 
depth of water may be enough to float your vehicle.

&&

NEC087-180427-
/O.NEW.KGLD.FL.W.0001.180717T1628Z-000000T0000Z/
/CULN1.1.ER.180717T1600Z.180717T1615Z.000000T0000Z.NO/
1028 AM MDT Tue Jul 17 2018

The National Weather Service in Goodland, KS has issued a 

* Flood Warning for 
  The Frenchman Creek Near Culbertson.
* until further notice..
* At 10:15 AM Tuesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage 
  will become flooded.

&&
   
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115

    

$$
3 follow-up statements
378 
WGUS83 KGLD 171630
FLSGLD


Flood Statement
National Weather Service Goodland Ks
1030 AM MDT Tue Jul 17 2018

...The flood warning continues for the following rivers...
  Frenchman Creek Near Culbertson affecting Hitchcock County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Stay tuned to developments by listening to noaa all 
hazards radio...your local radio or tv station...or cable television.

&&

NEC087-180428-
/O.CON.KGLD.FL.W.0001.000000T0000Z-000000T0000Z/
/CULN1.1.ER.180717T1600Z.180717T1615Z.000000T0000Z.NO/
1030 AM MDT Tue Jul 17 2018

The Flood Warning continues for
  The Frenchman Creek Near Culbertson.
* until further notice.
* At 10:15 AM Tuesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage 
  will become flooded.

&&
   
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115

    

$$
396 
WGUS83 KGLD 171659
FLSGLD


Flood Statement
National Weather Service Goodland Ks
1059 AM MDT Tue Jul 17 2018

...The flood warning continues for the following rivers...

  Frenchman Creek Near Culbertson affecting Hitchcock County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Stay tuned to developments by listening to noaa all 
hazards radio...your local radio or tv station...or cable television.

&&

NEC087-180459-
/O.EXT.KGLD.FL.W.0001.000000T0000Z-180718T0700Z/
/CULN1.1.ER.180717T1600Z.180717T1800Z.180717T1900Z.NO/
1059 AM MDT Tue Jul 17 2018

The Flood Warning continues for
  The Frenchman Creek Near Culbertson.
* until late tonight.
* At 10:15 AM Tuesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.1 feet by this 
  afternoon. The river will fall below flood stage this afternoon.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage 
  will become flooded.

&&
   
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115

    

$$
400 
WGUS83 KGLD 172304
FLSGLD


Flood Statement
National Weather Service Goodland Ks
504 PM MDT Tue Jul 17 2018

...The flood warning is cancelled for the following rivers...

  Frenchman Creek Near Culbertson affecting Hitchcock County. Due to 
water levels receding. 

. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Stay tuned to developments by listening to noaa all 
hazards radio...your local radio or tv station...or cable television.

&&

NEC087-172334-
/O.CAN.KGLD.FL.W.0001.000000T0000Z-180718T0700Z/
/CULN1.1.ER.180717T1600Z.180717T1700Z.180717T1745Z.NO/
504 PM MDT Tue Jul 17 2018

The Flood Warning is cancelled for
  The Frenchman Creek Near Culbertson.
* At  4:15 PM Tuesday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 11:45 AM Tuesday.
* Forecast...The river will continue to fall to 4.4 feet by tomorrow 
  morning.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage 
  will become flooded.

&&
   
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115

    

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this river flood warning went out at Jul 17, 4:56 AM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jul 17, 4:56 AM CDT, 6 hours 32 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
356 AM MDT Tue Jul 17 2018

.SHORT TERM...(Today through Wednesday night)
Issued at 345 AM MDT Tue Jul 17 2018

Overview: NW flow aloft will prevail over the Tri-State area
through Wednesday night -- on the northeast periphery of an upper
level ridge situated over the southwestern CONUS.

Today-Tonight: Very low-confidence forecast, particularly
w/regard to convective coverage/timing and temperatures. An MCS
progressing southeastward through southwest NE and northwest KS at
09Z this morning is expected to propagate into central KS between
12-18Z -- leaving an altered thermodynamic environment and MSLP
pattern in it's wake. Small amplitude waves progressing from the
Rockies into the High Plains at the southern fringe of NW flow
aloft may aid in the development of convection over/upstream of
the Tri-State area this afternoon into tonight, however, such
waves are notoriously difficult to anticipate with much precision.
Expect a lull in activity in the wake of the MCS late this morning
through mid-afternoon, however, confidence in convective evolution
rapidly decreases thereafter.

Wed-Wed night: One or several MCSs will be possible across the
Northern Plains in this period as a more pronounced shortwave
progresses ESE from MY/WY into SD/NE. At this time, convection
is expected to remain well north of the Tri-State area.

.LONG TERM...(Thursday through Tuesday)
Issued at 311 AM MDT Tue Jul 17 2018

Thursday and Friday...Models are consistently showing a
strengthening upper-level ridge over the Four Corners region in
the middle of this week, as well as a strengthening upper-level
trough developing over the northern Great Plains. These two
features will combine to bring relatively strong upper-level winds
over the Central High Plains at the end of the work week. However,
the placement of the jet steak of upper-level winds is not
favorable for thunderstorm development on Thursday and Friday.

What will be a concern Thursday is the potential for high
temperatures soaring up to or even over 100 degrees. Surface
winds will be variable and weak Thursday, meaning that there will
not be much relief from the mostly sunny skies warming up the area
quite a bit. It may be necessary to have a heat advisory out for
Thursday afternoon, but it is too early to tell for now. One
mitigating factor is that dew point temperatures are expected to
be relatively low on Thursday, so heat indices will probably be
equal to or even below the ambient air temperatures. It will be
relatively dry later in the day Thursday with relative humidity
values as low as 15% over NE Colorado, but with weak surface winds
under 10 mph, fire weather does not appear to be a concern at
this time. Strengthening surface winds from the north/east will
work to bring high temperatures back down to the lower 90s on
Friday with the lowest relative humidity values rebounding back
into the 20-30% range. Lows will hover around the mid to upper
60s.

Saturday and Sunday...There will be a small chance for rain to
come back into the forecast Saturday and Sunday as the jet streak
placement becomes more favorable dynamically, but that placement
is only favorable because the upper-level low and upper-level
ridge slowly progress eastward. With that ridging comes
subsidence, so the confidence for any storms or precipitation
Saturday and Sunday is low. If they occur, the timing would be
typical weakly- forced afternoon-early evening thunderstorms. High
temperatures will be in the lower to mid 90s with lows in the mid
60s.

Monday...A good chance for showers and thunderstorms returns
Monday as a surface low develops on the lee side of the Rockies
and the upper-level ridge shifts slightly back towards the
southwest United States. Timing and the potential for severe
weather is difficult to pin down this far out, but both the ECMWF
and the GFS want to produce convective rain Monday afternoon and
into Tuesday morning. High temperatures should be more seasonable
in the upper 80s with lows dipping into the lower to mid 60s
Monday night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 345 AM MDT Tue Jul 17 2018

Adverse conditions associated with thunderstorms will affect both
terminals until 12-14Z this morning. Sub-VFR ceilings in the wake
of convection will gradually lift/scatter thereafter, and VFR
conditions are expected to return by noon. Isold/sct convection
will be possible this afternoon through tonight, though the
relative best potential appears to be in the 00-09Z time-frame.
Confidence in coverage/timing is too low to warrant explicit
mention with the 12Z TAF issuance. Aside from gusty N/NE winds
attendant convection early this morning, winds are expected to
gradually veer to the ESE/SE at 10-15 knots late this afternoon.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...VINCENT
LONG TERM...PATTON
AVIATION...VINCENT
Hazardous weather outlook, Jul 17, 11:00 AM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1000 AM MDT Tue Jul 17 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181600-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1000 AM MDT Tue Jul 17 2018 /1100 AM CDT Tue Jul 17 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

A few severe thunderstorms with a primary threat of damaging winds
will be possible late this afternoon and evening. Isolated flash
flooding will remain possible in association with any slow moving
thunderstorms, particularly along and east of Highway 83 where one
to three inches of rain fell between midnight and 6 AM CDT this
morning.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

In the hours before

Local storm report, Jul 17, 7:05 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
605 AM MDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     HEAVY RAIN       4 N BLAKEMAN            39.88N 101.13W
07/17/2018  E0.70 INCH       RAWLINS            KS   PUBLIC

            REPORT VIA PHONE CALL OF 0.70 INCHES OF RAIN
            7 NW OF ATWOOD OVERNIGHT.

&&

JRP
Local storm report, Jul 17, 7:10 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 AM MDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HEAVY RAIN       TRENTON 5NW             40.18N 101.02W
07/17/2018  M2.10 INCH       HITCHCOCK          NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION 9V2, TRENTON 5NW.

0600 AM     HEAVY RAIN       GRAINFIELD              39.11N 100.46W
07/17/2018  M1.05 INCH       GOVE               KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION GRFK1, GRAINFIELD.

0600 AM     HEAVY RAIN       1 SSW NORTON            39.82N 99.90W
07/17/2018  M1.01 INCH       NORTON             KS   COCORAHS

            COCORAHS STATION KS-NT-14, 1 SSW NORTON.

&&
Local storm report, Jul 17, 7:13 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
613 AM MDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HEAVY RAIN       CULBERTSON              40.23N 100.83W
07/17/2018  M2.69 INCH       HITCHCOCK          NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION CBRN1, CULBERTSON.

0530 AM     HEAVY RAIN       1 S MCCOOK              40.19N 100.62W
07/17/2018  M2.18 INCH       RED WILLOW         NE   MESONET

            MESONET STATION MKRN1, 1 S MCCOOK.

0540 AM     HEAVY RAIN       TRENTON 5NW             40.18N 101.02W
07/17/2018  M2.10 INCH       HITCHCOCK          NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION 9V2, TRENTON 5NW.

0445 AM     HEAVY RAIN       CEDAR BLUFFS            39.99N 100.56W
07/17/2018  M1.47 INCH       DECATUR            KS   MESONET

            MESONET STATION CDBK1, CEDAR BLUFFS.

0540 AM     HEAVY RAIN       HOXIE                   39.36N 100.44W
07/17/2018  M1.16 INCH       SHERIDAN           KS   MESONET

            MESONET STATION KHOXE, HOXIE.

0532 AM     HEAVY RAIN       7 SSE CULBERTSON        40.13N 100.78W
07/17/2018  M1.11 INCH       HITCHCOCK          NE   MESONET

            MESONET STATION E9525, 7 SSE CULBERTSON.

0600 AM     HEAVY RAIN       GRAINFIELD              39.11N 100.46W
07/17/2018  M1.05 INCH       GOVE               KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION GRFK1, GRAINFIELD.

0600 AM     HEAVY RAIN       1 SSW NORTON            39.82N 99.90W
07/17/2018  M1.01 INCH       NORTON             KS   COCORAHS

            COCORAHS STATION KS-NT-14, 1 SSW NORTON.

0604 AM     HEAVY RAIN       4 N BLAKEMAN            39.88N 101.13W
07/17/2018  E0.70 INCH       RAWLINS            KS   PUBLIC

            REPORT VIA PHONE CALL OF 0.70 INCHES OF RAIN
            7 NW OF ATWOOD OVERNIGHT.

&&

VINCENT
Local storm report, Jul 17, 8:41 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
741 AM MDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       5 W ANGELUS             39.20N 100.79W
07/17/2018  M3.00 INCH       THOMAS             KS   PUBLIC

            AFTERNOON AND EVENING TOTAL.

&&

JN
Local storm report, Jul 17, 8:43 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 AM MDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HEAVY RAIN       OAKLEY                  39.12N 100.85W
07/17/2018  M0.78 INCH       LOGAN              KS   EMERGENCY MNGR

            AFTERNOON AND EVENING TOTAL.

&&

JN
Local storm report, Jul 17, 8:45 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
745 AM MDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     HEAVY RAIN       PARK                    39.11N 100.36W
07/17/2018  M0.90 INCH       GOVE               KS   PUBLIC

            FROM OVERNIGHT CONVECTION.

&&

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:17 AM CDTSpecial Weather StatementGLDHitchcock28 min
Jul 17, 2:59 AM CDTSpecial Weather StatementGLDRed Willow31 min

Nearby

River Flood Warnings in Nebraska, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.